MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INCISIVE CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INCISIVE CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INCISIVE CT
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported was 6 patient images were found flipped due to precise recognition error and this record is to address patient#3.The customer reported that a patient was positioned for a ct scan, the precise position recognition function has identified the patient images flipped.The operator recognized the issue and corrected the position manually.The following scans was performed with correct patient position/direction.There was no harm reported in this record.Philips engineering investigation concluded that the preliminary cause is a software issue where the algorithm may fail if the patient's appearance is blocked/covered by something beyond camera monitor range/capability (e.G., the patient is placed too deep into the bore or covered by sheet, etc.).  additionally, according to the current design, the auto camera detection of patient orientation will overlap the preset protocol.However, the operator may ignore the change of selected patient orientation.Per the instructions for use manual, the precise position function may be affected by the following conditions: ¿ when the patient is covered by sheet, blanket etc., ¿ when the patient is not completely covered by the ceiling camera view, e.G.Blocked by the gantry or out of camera's fov etc.¿ when the patient is wearing clothes that reflects light, e.G.Plastic-like clothes.¿ when the patient is wearing black clothes.¿ when the patient is wearing thick clothes.¿ when there are other people around the patient.The patient orientation selected in patient registration page and the selected patient orientation illustration displayed in plan surview page are visible for user before the user confirms the exam protocols to start the scanning process.Users should follow the guidelines described in the instructions for use (ifu).It is vital that the users are aware of the system instructions and functionality, and to strictly follow all steps described in the ifu to ensure the safe operation of the device.   probable cause: -the system does not alert the user when the patient orientation is automatically selected by precise position and is inconsistent with the present protocol.Corrective action: - correction and removal has been issued to all the affected devices.
 
Event or Problem Description
The customer reported was 6 patient images were found flipped due to precise recognition error and this record is to address patient#3.The customer reported that a patient was positioned for a ct scan, the precise position recognition function has identified the patient images flipped.The operator recognized the issue and corrected the position manually.The following scans was performed with correct patient position/direction.There was no harm reported in this record.However, based on the internal review of the complaint, this one has been identified to be a repeat malfunction of a previous mdr reportable event.Therefore, this event is considered reportable.Philips has completed the investigation of this event.

Brand Name
INCISIVE CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
estelle hilas
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key17918130
Report Number3009529630-2023-00012
Device Sequence Number15121237
Product Code JAK
UDI-Device Identifier00884838105508
UDI-Public00884838105508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K212441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINCISIVE CT
Device Catalogue Number728144
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date10/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1622-2023
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian